Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I ended the tane after about nine weeks - my skin ahd completely cleared, but the side effects were horrible. It has been three weeks since ending treatement and skin is still clear. Has anyone ended early and kept clear skin???? I have started using proactiv in hopes it will keep my skin clear. It is a shame i couldn't handle the drug - i am quite thin (I heard skinny people have a harder time 'cause their livers can't handle it) and predisposed to depression already, but the drug REALLY works!!!!!

Share this post


Link to post
Share on other sites

Well I believe that you need to take an accumulative dose of 120mg/per kg of body weight. It may well come back, it may not. Its impossible to tell how the skin will react to roaccutane long term

Share this post


Link to post
Share on other sites

I was speaking to someone who ended their dose early as well and he is still clear some 8 years later. I'm pretty sure he was on it for more than 9 weeks though.

Share this post


Link to post
Share on other sites

How bad was your side effects?

You should have taken Milk Thristle Extract and Dandelion Root pills to protect your liver during accutane. I suggest this to everyone on it.

My insurance expires and now I would have to pay $350 for a generic version on accutane. So my derm told me that I could end it earlier, but I told him I would pay the costs since I did it so far and do not give up easily.

Share this post


Link to post
Share on other sites
Guest Marino

The longer you stay on it, the more you supress the sebaceous glands meaning the greater chances of long term clarity.

I would stick it out for as long as possible, also talk to your derm on perhaps lowering your dose and see if it helps with regards to the sideaffects.

Take care!

Share this post


Link to post
Share on other sites

I was in the same situation as you. Sure, my skin stayed clear and looked good for about 2 months, but after that it started breaking out again. I broke out with the biggest pimple ever, which left a big scar on my cheek. It's best to finish your course.

Share this post


Link to post
Share on other sites

To answer an above question, my side effects were pretty bad - decrease in overall vision (already a problem b/c I have just gone through law school and lost quite a bit of eyesight already), um... rectal bleeding? (I hate the way that sounds!), hair loss (possibly my imagination, but possibly not), extreme listlessness, depression (on a two-week vacation I sat in an adirondack chair staring into space for five to ten hours a day. couldn't eat, couldn't sleep. that is so not me). That said, I probably SHOULD have just reduced my dosage - I was on 80mg/day, which is a lot for me - I am thin and furthermore, when I started the tane I had at most three pimples. I had been on mino or doxy for three years and when I would go off, I'd break out within in a month, particularly on my back. My derm had been pushing tane so I figured I'd try it. But, again, my skin was nearly clear when I went on b/c I transitioned immediately from using doxy and differin. I guess maybe I should have stuck with 20 or 40/mg per day, b/c when I was at the 40 dose for the first two weeks I was A-OK. By the way, to anyone who is reading this.... acne.org is the best website and I am so thankful to everyone for sharing their stories and info. I have been dealing with acne for almost ten years and using this site has helped me more than by talking to any doctor. Good luck to everyone.

Share this post


Link to post
Share on other sites
Guest tenshigirl25
To answer an above question, my side effects were pretty bad - decrease in overall vision (already a problem b/c I have just gone through law school and lost quite a bit of eyesight already), um... rectal bleeding? (I hate the way that sounds!), hair loss (possibly my imagination, but possibly not), extreme listlessness, depression (on a two-week vacation I sat in an adirondack chair staring into space for five to ten hours a day.  couldn't eat, couldn't sleep.  that is so not me).  That said, I probably SHOULD have just reduced my dosage - I was on 80mg/day, which is a lot for me - I am thin and furthermore, when I started the tane I had at most three pimples.  I had been on mino or doxy for three years and when I would go off, I'd break out within in a month, particularly on my back.  My derm had been pushing tane so I figured I'd try it.  But, again, my skin was nearly clear when I went on b/c I transitioned immediately from using doxy and differin.  I guess maybe I should have stuck with 20 or 40/mg per day, b/c when I was at the 40 dose for the first two weeks I was A-OK.  By the way, to anyone who is reading this.... acne.org is the best website and I am so thankful to everyone for sharing their stories and info.  I have been dealing with acne for almost ten years and using this site has helped me more than by talking to any doctor.  Good luck to everyone.

Share this post


Link to post
Share on other sites

To answer both questions -

I have had acne for about ten years (am 27 now) and every time I would go off the antibiotics, it would come back in a month - especially on my back. The reason I went on it despite being relatively clear is because my derm said that I can't be on antibiotics forever and tane was the only solution for clear skin (even though, now that I think of it, he never suggested I try diane or tazorac or ortho or lasers). So I went right from antiobiotics to accutane. I never went off the antiobiotics.

With regard to the hair loss, it has been three weeks and it hasn't subsided, but I used to wash my hair every other day and now I only wash it every three or four days because it isn't oily anymore. So I don't know if I am noticing more shedding in the shower because I wash it less, or because of the tane. I am hoping it's the former. How about you Snow Surfer?

Share this post


Link to post
Share on other sites

sorry.....just sorry thats all i can say because your derm put you on too high of a dose for sure and now ur health is in jeopardy and who knows what will happen with your acne. that sux, bad situation. good luck

Share this post


Link to post
Share on other sites

you may want to suck it up and do another 90 days worth or so just to make sure you kick all of its ass. Accutane is like fine wine, as time goes by, like say a year from now, you'll still be seeing even a clearer surface. Also if you take it a while longer, you stand a better chance of being cured completely, as oppossed to a potential re-occurrance in the future later in life.

Share this post


Link to post
Share on other sites

You should have contacted your dermatologist upon realising those side-effects (depression,etc)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×